MAUDE Adverse Event Report: ETHICON INC. PROLENE MONO BLUE HEMO; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE MONO BLUE HEMO; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number D9996
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pseudoaneurysm (2605); Not Applicable (3189)
Date of Event 06/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent artificial vascular anastomosis of the abdominal aorta on an unknown date and suture was used.During the procedure, the artificial vascular was anastomosed by continuous suturing on the abdominal aorta.After the primary surgery, ct examination was done regularly, and a false aneurysm was found about 1 year and 2 months after the surgery.After 1.5 years post-op, reoperation was performed because the patient¿s condition became worse.On (b)(6) 2018, the patient underwent reoperation and suture which was used in the primary operation was broken other than knot.The suture was removed and the procedure was completed with another unknown suture.The patient is hospitalized currently.The doctor opined that a false aneurysm has occurred due to breaking of the suture at the anastomotic site.After reoperation, the patient has recovered steadily.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The following information was requested but unavailable: can you explain ¿patient¿s condition became worse¿? no further information.What was the indication for the second procedure? no information.Can you describe the suture during the second procedure? no information.What was used to close the anastomosis? no information.What are the patient age, gender, weight, medical history? no information.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent to the fda: (b)(4) 2018.A suture piece of product code (b)(4) was returned for analysis.During the visual inspection of the sample, wavy suture and a knot were noted.Also, the ends were cut, appeared to be by use of surgical instrument, this is consistent with the suture being pulled to remove from the patient.In addition, a functional test was performed and the tensile force were above the minimum requirements.The manufacturing records couldn¿t be reviewed as the batch number is unknown.No conclusion could be reached as to what may have caused the reported incident.

Brand Name
PROLENE MONO BLUE HEMO
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7658401
Report Number2210968-2018-74021
Device Sequence Number10796757
Product Code GAW
UDI-Device Identifier10705031134560
UDI-Public10705031134560
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD9996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer07/03/2018
07/25/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date07/20/2018
08/13/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;